Alert archive / Massachusetts / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Albany, NY

June 26, 2019Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jun 26, 2019, 9:06 PM EDT for Berkshire County, Massachusetts. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 9:06 PM EDT (01:06 UTC)
Expired
Jun 26, 2019, 11:05 PM EDT
In force
119 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Berkshire County, MA

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

344 
WGUS51 KALY 270106
FFWALY
MAC003-270400-
/O.NEW.KALY.FF.W.0002.190627T0106Z-190627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
906 PM EDT Wed Jun 26 2019

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northeastern Berkshire County in western Massachusetts...

* Until midnight EDT.

* At 906 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  North Adams, Adams, Williamstown, Florida, Hairpin Turn, Greylock,
  Sweets Corner, Soldiers Memorial Field, Eastern Summit,
  Braytonville, Zylonite, Bowens Corners, Cole Field, Meadowvale,
  White Oaks, Whitcomb Summit, Noel Field, Rusek Whipple Square,
  Houghtonville and Renfrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at
ALB.stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4260 7296 4263 7328 4274 7326 4274 7302
      4270 7302 4270 7295 4269 7295 4269 7298
      4268 7298 4267 7300 4266 7298 4266 7296
      4264 7295

$$

DBT
1 follow-up statement
426 
WGUS71 KALY 270305
FFSALY

Flash Flood Statement
National Weather Service Albany NY
1105 PM EDT Wed Jun 26 2019

MAC003-270315-
/O.CAN.KALY.FF.W.0002.000000T0000Z-190627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkshire MA-
1105 PM EDT Wed Jun 26 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN BERKSHIRE COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4260 7296 4263 7328 4274 7326 4274 7302
      4270 7302 4270 7295 4269 7295 4269 7298
      4268 7298 4267 7300 4266 7298 4266 7296
      4264 7295

$$

BGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:30 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 26, 7:30 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
730 PM EDT Wed Jun 26 2019

.SYNOPSIS...
Scattered showers and thunderstorms will move across the
area this afternoon and evening, with clearing skies overnight.
Mainly dry and seasonably warm weather is expected Thursday and
Friday. Periods of showers and thunderstorms return to the forecast
Friday night into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Storms tracking through eastern NY, some strong to marginally
severe. Some strong winds knocking down a few trees. Storms will
track into western New England around sunset then weaken and
exit after sunset. Made some adjustments to coverage and timing
of the storms and temperatures through this evening and
tonight. Previous AFD has a few more details and is below...

Tonight, aside from some lingering showers and thunderstorms
east of the Hudson through around 02Z, a dry night with
decreasing clouds is expected with subsidence in the wake of
the departing wave. Some patches of fog in low-lying areas
cannot be ruled out, especially in any areas that see a downpour
with thunderstorms this afternoon. Lows will be slightly
elevated compared with normal.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Thursday, we will start the day under subsidence from the
departing wave. A slightly drier airmass will be in place as
well with PWATs generally under an inch. A weak wave will be
tracking across northern NY into northern New England late in
the day, but should be far enough removed from the local area to
spare us any noticeable weather. Expect a good deal of sunshine
with high temps a bit above normal. Humidity will not be too
oppressive for this time of year with dewpoints in the upper
50s to low 60s in the afternoon. Tranquil weather again Thursday
night with weak high pressure over the area and lows slightly
warmer than normal.

Tranquil weather continues into at least the first part of
Friday. Deep moisture will increase in the afternoon and evening
as low to mid-level winds strengthen and bring in higher theta-e
values from the west. Chances for rainfall increase late Friday
into Friday night, although there is quite a bit of uncertainty.
Showers and thunderstorms look to develop to our west during the
day where instability is greater, with some of this activity
tracking toward our northern and western zones by Friday
evening. Some of this activity may spread across our forecast
area by Friday night, or convectively generated vorticity
maxima may generate additional convection over the local area,
although possibly in a weakened state due to it encountering a
more stable airmass. The NAM solution of a well- organized MCS
tracking into our forecast area Friday night appears to be an
outlier, and it appears more likely that we will be on the more
stable side of the instability gradient. Still, enough signal to
keep chance PoPs with slight chance thunder in the forecast
Friday night. Much of the forecast area looks to stay dry during
the daytime hours Friday. Seasonably warm weather continues
Friday into Friday night with dewpoints increasing Friday night,
becoming more muggy.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Upper energy dropping south out of SE Canada will affect our region
Saturday into Saturday night with showers and thunderstorms. Then
just some lingering isolated to scattered activity Sunday as cooler
and drier air moves in. Considerable cooling aloft Sunday will also
support some isolated to scattered showers and a possible rumble of
thunder Sunday. There will be a brief cool down into Monday before
the upper energy builds east and flat upper ridging very slowly
builds east into our region.

There are hints that one piece of more organized upper energy could
track along the leading edge of better warm advection and leading
edge of the flat upper ridging around Tuesday into Wednesday but
there are disagreements in timing, track and strength of low level
forcing. So, after dry weather Sunday night into early Tuesday, more
scattered showers and thunderstorms Tuesday into Wednesday.

Highs Saturday ahead of the cold front in the 80s but cooler in
higher terrain. Highs Sunday in the 70s to around 80 but some 60s in
northern areas. Highs Monday in the 70s to around 80. Highs Tuesday
in the upper 70s to lower 80s but cooler in higher elevations.
Highs Wednesday in the lower to mid 80s but some 70s in higher
terrain.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Included TEMPO for thunderstorms at KPOU and KPSF ending by 02Z
with MVFR conditions during the thunderstorms. Clearing the rest
of the evening with VFR conditions until some patchy fog
develops after about 07Z, especially at KGFL. VFR conditions
expected Thursday morning.

Winds become light and variable overnight tonight but brief
gusts to 25 Kt are possible in thunderstorms through 02Z this
evening. West to northwest winds at around 10 kt are forecast
for Thursday.

Outlook...

Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Sunday: Moderate Operational Impact. Scattered SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Scattered showers and thunderstorms will spread across the
forecast area from west to east this afternoon and evening. In
their wake, a period of mainly dry and seasonably warm weather
is expected Thursday and Friday. Minimum RH values will be
generally in the 40 to 50 percent range each day. A moderate
westerly breeze will develop during the day on Thursday,
becoming lighter on Friday.

Periods of showers and thunderstorms return to the forecast
Friday night into the weekend.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected this afternoon
and evening. Activity should be progressive and deep moisture is
not impressive, so the potential for flooding is low. Brief
heavy downpours are always possible in thunderstorms.

After a mainly dry period Thursday and Thursday night, periods
of showers and thunderstorms are expected Friday night into the
weekend.

No significant flooding is expected at this time and all rivers
and creeks should stay well within bank full.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...NAS/Thompson
SHORT TERM...Thompson
LONG TERM...NAS
AVIATION...NAS
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jun 26, 4:15 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
415 PM EDT Wed Jun 26 2019

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
415 PM EDT Wed Jun 26 2019

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Through tonight.

Scattered thunderstorms are expected through around 10 pm. A few
storms could be strong to marginally severe, with wind gusts in
excess of 50 mph and hail up to an inch along with frequent
lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Friday night through the weekend.

.SPOTTER INFORMATION STATEMENT...

Please send reports of severe weather to the National Weather Service.

In the hours before

Local storm report, Jun 26, 8:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     3 NNE MARLBORO          41.65N  73.96W
06/26/2019                   ULSTER             NY   DEPT OF HIGHWAYS

            DOWNED TREE CLOSED US HWY 9W SOUTHBOUND

&&

EVENT NUMBER ALY1902332

JEC
Local storm report, Jun 26, 8:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     3 NW KENT               41.76N  73.52W
06/26/2019                   DUTCHESS           NY   DEPT OF HIGHWAYS

            DOWNED TREE BLOCKING LANES ON HWY 9 SOUTHBOUND

&&

EVENT NUMBER ALY1902333

JEC
Local storm report, Jun 26, 8:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     3 NE BRUNSWICK          42.77N  73.52W
06/26/2019                   RENSSELAER         NY   DEPT OF HIGHWAYS

            ALL LANES CLOSED DUE TO A DOWNED TREE ON RT 2E/W IN THE
            TOWN OF BRUNSWICK BETWEEN BRUNSWICK SPORTSMAN CLUB ROAD
            AND PALITSCH ROAD.

&&

EVENT NUMBER ALY1902334

JEC
Local storm report, Jun 26, 8:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
853 PM EDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     1 S MECHANICVILLE       42.89N  73.69W
06/26/2019                   SARATOGA           NY   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN ON SOUTH STREET BETWEEN
            FIRST AND SECOND AVE.

&&

EVENT NUMBER ALY1902335

JEC
Special weather statement, Jun 26, 8:56 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
856 PM EDT Wed Jun 26 2019

VTZ014-015-270145-
Eastern Windham-Western Windham-
856 PM EDT Wed Jun 26 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...

At 856 PM EDT, a strong thunderstorm was located near Guilford
Center, or 7 miles southwest of Brattleboro, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Guilford Center around 905 PM EDT.
  Brattleboro around 915 PM EDT.
  Vernon around 920 PM EDT.

Other locations impacted by this storm include North Vernon, East
Dummerston, Whitneyville, Marlboro, Fairview Village, Grove,
Harrisville, Halifax, Four Corners and West Brattleboro.

LAT...LON 4274 7277 4288 7281 4294 7253 4292 7252
      4290 7253 4288 7255 4285 7256 4284 7255
      4281 7254 4278 7251 4277 7252 4276 7251
      4277 7249 4273 7246
TIME...MOT...LOC 0056Z 263DEG 20KT 4280 7269

DBT
Special weather statement, Jun 26, 8:58 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
858 PM EDT Wed Jun 26 2019

MAZ001-VTZ013-014-270130-
Northern Berkshire-Western Windham-Bennington-
858 PM EDT Wed Jun 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...SOUTH
CENTRAL BENNINGTON AND SOUTHWESTERN WINDHAM COUNTIES...

At 858 PM EDT, a strong thunderstorm was located near North Adams,
moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Monroe and Readsboro around 915 PM EDT.

Other locations impacted by this storm include Hairpin Turn, Whitcomb
Summit, Greylock, Soldiers Memorial Field, Noel Field, Readsboro
Falls, Rusek Whipple Square, Houghtonville, Renfrew and Savoy Center.

LAT...LON 4274 7302 4270 7302 4270 7295 4269 7295
      4269 7298 4267 7300 4266 7298 4266 7296
      4264 7295 4260 7296 4260 7314 4278 7317
      4285 7279 4274 7277
TIME...MOT...LOC 0058Z 263DEG 20KT 4270 7306

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:58 PM EDTSpecial Weather StatementALYFranklin32 min

Nearby

Flash Flood Warnings in Massachusetts, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.